Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 49, NWS Corpus Christi, TX

June 28, 2007Bee County, Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 28, 2007, 6:40 AM CDT for Bee County, Live Oak County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 6:40 AM CDT (11:40 UTC)
Expired
Jun 28, 2007, 9:45 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Bee County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 79 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 9:03 AM CDTFLASH FLOOD7 E George West, TXFM 1203 HAS WATER OVER THE ROAD AS WELL AS FM 709 FROM I-37 TO THE BEE COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 281142
FFWCRP
TXC025-297-281445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
640 AM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEE COUNTY IN SOUTH TEXAS
  LIVE OAK COUNTY IN SOUTH TEXAS

* UNTIL 945 AM CDT

* AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED BETWEEN 3 AND 4 INCHES OF RAINFALL SINCE   
  430 AM OVER LIVE OAK COUNTY NEAR THE COMMUNITY OF SIMMONS...AND    
  JUST SOUTH OF OAKVILLE NEAR INTERSTATE 37. SOME OF THIS HEAVY      
  RAINFALL WILL MOVE INTO NORTHERN BEE COUNTY...NEAR AND NORTH OF    
  THE CITY OF BEEVILLE. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BEEVILLE...CHOKE CANYON...GEORGE WEST...THREE RIVERS...
  DINERO...NELL...NORMANNA...OAKVILLE...PAWNEE...PETTUS...RAY POINT
  AND SIMMONS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2812 9833 2860 9834 2872 9816 2874 9806
      2868 9800 2871 9793 2866 9783 2866 9778
      2854 9771 2849 9760 2835 9751 2811 9802

$$

GW
2 follow-up statements
000 
WGUS74 KCRP 281243
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
740 AM CDT THU JUN 28 2007

TXC025-297-281445-
BEE-LIVE OAK-
INCLUDING THE CITIES OF...BEEVILLE...CHOKE CANYON...GEORGE WEST...
THREE RIVERS
740 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR BEE
AND LIVE OAK COUNTIES...

AT 733 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. THE HEAVIEST RAINFALL WAS OCCURRING NEAR AND NORTH OF THREE 
RIVERS...AS WELL AS OVER WESTERN AND NORTHERN PORTIONS OF BEE COUNTY 
NORTH OF SKIDMORE AND BEEVILLE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WHITSETT...THREE RIVERS...RAY POINT...PETTUS... 
PAWNEE...OAKVILLE...NORMANNA...NELL AND BEEVILLE

RAINFALL ESTIMATES OF 4 TO 6 INCHES HAVE BEEN NOTED NEAR AND ALONG 
INTERSTATE 37 AND HIGHWAY 59 IN LIVE OAK COUNTY.  ADDITIONAL 
RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2812 9833 2860 9834 2872 9816 2874 9806
      2868 9800 2871 9793 2866 9783 2866 9778
      2854 9771 2849 9760 2835 9751 2811 9802

$$

GW
000 
WGUS74 KCRP 281428
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
925 AM CDT THU JUN 28 2007

TXC025-297-281445-
BEE-LIVE OAK-
INCLUDING THE CITIES OF...BEEVILLE...CHOKE CANYON...GEORGE WEST...
THREE RIVERS
925 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR BEE
AND LIVE OAK COUNTIES...

AT 922 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
FARM TO MARKET ROAD 709 BETWEEN INTERSTATE 37 AND THE BORDER WITH 
BEE COUNTY...AND ON FARM TO MARKET ROAD 1203. DOPPLER RADAR 
CONTINUES TO INDICATE HEAVY RAINFALL OVER PORTIONS OF THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITSETT...
RAY POINT...PETTUS...PAWNEE...NORMANNA...NELL AND CHOKE CANYON

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2812 9833 2860 9834 2872 9816 2874 9806
      2868 9800 2871 9793 2866 9783 2866 9778
      2854 9771 2849 9760 2835 9751 2811 9802

$$

87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:56 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 28, 3:56 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 AM CDT THU JUN 28 2007

.SHORT TERM (TODAY THROUGH FRIDAY)...MAIN MODELS STILL SUFFER FROM
CONVECTIVE FEEDBACK ISSUES ESPECIALLY GFS. VAPOR LOOPS SHOWS UPPER
LOW AROUND KAUS THIS MORNING AND IS PROGGED NOT TO MOVE TOO MUCH
AND/OR WEAKNESS IN THE UPPER LEVEL PATTERN WILL REMAIN FOR THE NEXT
COUPLE OF DAYS BEFORE THE APPROACH OF TUTT LOW LOCATED NORTH OF
YUCATAN. ALSO...WEAK BOUNDARY IS PROGGED TO BE OVER THE NORTHERN
AREAS TODAY AND TONIGHT...WITH LEFTOVER BOUNDARIES FROM CONVECTION
YESTERDAY. WITH SOME UPSLOPE FLOW AND 850MB/BOUNDARY LAYER WINDS
PROGGED TO BE CONVERGENT OVERNIGHT OUT TO THE WEST...APPEARS CHANCES
FOR RAIN...LOCALLY HEAVY AT TIMES...IS LIKELY. MOST LIKELY AREAS FOR
HEAVY RAIN WILL REMAIN NEAR AND NORTH OF KCOT/LA SALLE COUNTY AREA
WHERE NEAR SURFACE CONVERGENCE...BEST MOISTURE AND PROXIMITY TO
UPPER LOW REMAIN...WITH A LITTLE WEAK THETA-E ADVECTION DEVELOPING.
FARTHER EAST...AFOREMENTIONED RAIN-MAKERS LESS PROMINENT ERGO POPS
ARE LOWER THROUGH PRESENT SINCE SOME SEA-BREEZE ACTIVITY SHOULD
ENSUE EACH DAY. THUS...EXPECT DAYTIME CONVECTION DUE TO SURFACE
FORCING/WEAK SUPPORT ALOFT TODAY THEN CONTINUING TONIGHT OUT WEST
WITH UPSLOPE FLOW AND BOUNDARY LAYER FORCING. MAY ALSO SEE SOME
CONVERGENCE SHOWERS DEVELOPING TOWARD MORNING OUT IN THE GULFMEX IF
EFFECTS OF TUTT FAR ENOUGH EAST. SEA-BREEZE CONVECTION AGAIN ON
FRIDAY FORECAST AS WINDS ARE WEAKER BUT BETTER CHANCES WILL STILL
REMAIN INLAND AREAS. MAX TEMPS NEAR TO SLIGHTLY BELOW NORMAL WITH
CLOUDS/RAIN COOLED AIR...MIN TEMPS GENERALLY NEAR TO SLIGHTLY ABOVE
NORMAL EXCEPT COULD GET A BIGGER COOL-DOWN WHERE HEAVIER RAINFALL
OCCURS AS ATMOSPHERE WET BULBS DOWN.

&&

.AVIATION...DUE TO MID AND UPPER LEVEL CLOUD COVER...EXPECT MVFR
CIGS TO BE LESS THIS MORNING BUT STILL HAVE SOME TEMPOS. WILL
INCLUDE MENTION OF THUNDER KALI AND KVCT WITH TIMING AS PER
SEA-BREEZE CONVECTION...EXPECT JUST VCTS FOR KCRP BUT WILL MAKE THAT
DECISION COME ISSUANCE TIME. FOR KLRD...WILL FORGO MENTION OF
CONVECTION TIL AFT 18Z...BUT EXPECT TO GO CATEGORICAL ARND 03Z AND
KEEP TIL ABT 09Z/10Z. CIGS MVFR INVOF CONVECTION.

&&

.MARINE...WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH FRIDAY
AS GRADIENT WEAKENS WITH FRONTAL BOUNDARY OVER NORTHWEST HALF OF
TEXAS. DAYTIME HEATING TODAY COULD INCREASE GRADIENT SO THAT NEAR
SCEC CONDITIONS WILL OCCUR THIS EVENING OVER THE NEARSHORE WATERS.
EVEN LESS WIND ON FRIDAY EXCEPT IN AND NEAR ANY CONVECTION MAINLY IN
THE MORNING AS EXPECT MOST OF THE ACTIVITY INLAND ESPECIALLY DURING
THE AFTERNOON.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...NOT MUCH HAS CHANGED
IN THE PAST 24 HOURS IN REGARDS TO THE SYNOPTIC PATTERN EXPECTED
THOUGH THE EXTENDED PERIOD. A TROPICAL AIR MASS WILL CONTINUE TO
SIT OVER SOUTH TEXAS THE NEXT SEVERAL DAYS...WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY THROUGH THE PERIOD.
THE MID LEVEL SHEAR AXIS WILL SHIFT WEST FRIDAY INTO SATURDAY AND
WILL ACT TO ENHANCE CONVECTION ACROSS THE WESTERN CWFA DURING THIS
TIME FRAME. AS A RESULT...WILL GRADE POPS FROM SLIGHT CHANCE/LOW
END CHANCE ACROSS THE EAST TO HIGH END CHANCE OUT WEST. FOR THE
REST OF THE PERIOD...THE BEST CHANCE OF PRECIP WILL GENERALLY BE
ACROSS THE EASTERN AREAS OF THE CWFA. A WEAK UPPER LEVEL TROUGH
LOCATED IN THE WESTERN GULF OF MEXICO WILL MOVE TO THE NORTHEAST
THROUGH SATURDAY NIGHT AND WILL INCREASE THE PWAT VALUES ACROSS
THE AREA. SUNDAY THROUGH WEDNESDAY...A MID LEVEL SHEAR AXIS WILL
CONTINUE TO AFFECT THE REGION. AS A RESULT...A CHANCE OF SHOWERS
AND THUNDERSTORMS WILL EXIST EACH DAY...WITH THE PRIMARY FORCING
MECHANISMS BEING COASTAL CONVERGENCE/DAYTIME HEATING AND/OR THE
SEA BREEZE BOUNDARY. WILL HAVE SLIGHT CHANCE TO CHANCE POPS
THROUGHOUT THIS TIME FRAME...WITH THE HIGHEST PROBABILITIES
OCCURRING IN THE EASTERN/NORTHEASTERN REGIONS. MAX TEMPS WILL
GENERALLY BE SLIGHTLY BELOW NORMAL DUE TO CLOUD COVERAGE AND
PRECIP THROUGH THE FIRST HALF OF THE PERIOD. TEMPS WILL GRADUALLY
APPROACH NORMAL VALUES THROUGH THE MIDDLE OF NEXT WEEK AS THE
PRECIP BECOMES MORE ISOLATED IN NATURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    90  76  89  75  89  /  30  30  30  20  50
VICTORIA          90  74  89  73  89  /  50  30  40  20  50
LAREDO            93  75  89  76  94  /  30  70  40  40  30
ALICE             93  75  91  74  92  /  50  40  40  30  50
ROCKPORT          90  78  89  78  90  /  30  30  30  20  50
COTULLA           89  72  85  72  91  /  50  70  50  50  40
KINGSVILLE        92  76  90  74  92  /  40  30  40  20  50
NAVY CORPUS       90  79  89  78  89  /  30  30  30  20  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
KR/97...LONG TERM
Hazardous weather outlook, Jun 28, 5:29 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 AM CDT THU JUN 28 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
529 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. THE MAIN CONCERN FROM THESE SHOWERS AND THUNDERSTORMS
WILL BE LOCALLY HEAVY RAINFALL. ALTHOUGH THE POTENTIAL FOR HEAVY
RAINFALL WILL EXIST OVER ALL OF SOUTH TEXAS...THE PRIMARY AREA
WILL BE GENERALLY NORTH AND WEST OF A FREER TO GEORGE WEST
LINE...MAINLY LATE THIS AFTERNOON AND TONIGHT WHERE RAINFALL AMOUNTS
BETWEEN 1 AND 2 INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS IN
EXCESS OF 4 INCHES POSSIBLE. A FLOOD WATCH MAY BE REQUIRED FOR
TONIGHT IF CONDITIONS WARRANT. RAINFALL AMOUNTS WILL BE LOWER
FARTHER SOUTH AND EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY
NIGHT...WITH THE BEST CHANCE ACROSS THE WESTERN AREAS...AS AN UPPER
LEVEL DISTURBANCE AFFECTS THE REGION. FOR THE REST OF THE
PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH
DAY THROUGH WEDNESDAY. THESE SHOWERS WILL PRIMARILY BE ASSOCIATED
WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY...MAINLY ACROSS THE
EASTERN PORTIONS OF THE CWFA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/KRR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:49 AM CDTFlash Flood WarningCRPBee, Live Oak3 hr
Jun 28, 11:34 AM CDTFlash Flood WatchCRPBee, Duval, Goliad, La Salle, Live Oak, McMullen and 1 more28 hr
Jun 28, 12:52 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
Jun 28, 3:31 PM CDTFlash Flood WarningCRPDuval, Webb3 hr
Jun 28, 4:34 PM CDTFlash Flood WarningCRPVictoria116 min
Jun 28, 4:50 PM CDTFlash Flood WarningCRPDuval115 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.